Skin Care Talk banner

1 - 6 of 6 Posts

·
Registered
Joined
·
1,441 Posts
Discussion Starter #1
I know that skin lightening sometimes interferes with melanin production. Therefore, I was wondering whether skin lightening could be linked to vitiligo? Just a thought....
 

·
Registered
Joined
·
291 Posts
high doses of hydroquinone can cause permanent spotting since they kills the cells that make the melanin. Also monobenzone can cause spots that look like vitiligo. I dont think any natural skin lightening cream is strong enough to do that though.
 

·
Registered
Joined
·
9 Posts
well the chemical in monobenzone isnt hydroquinone that you and I can get at the drugstore. Its another chemical (or a "cousin") of hydroquinone called monobenzyl ether hydroquinone. If you use mono at high strengths for a long period of time you could get chemically induce vitiligo (white spots)


Other then that if you are using ANY lightening cream and you dont apply it evenly then you can get lighter spots, or just uneven lightening.
 

·
Registered
Joined
·
1 Posts
I've been using a hydroquinone based fade cream for about 3 weeks now and have developed white spots on my face. At first they developed where i had pimples due to using a greasy fade cream but now they're coming up in other places on my face. I've read some pretty frightening stuff about it being permanent and was wondering if anyone had any experience regarding this. Im willing to stop using the fade cream its the one made by palmers and im moisturizing alot but im really afraid its permanent. Please help.
 

·
Registered
Joined
·
16 Posts
no- if you use the right cream it calms down hyperpigmentation- creams that are meant to help with vitilago actually damage your pigment producing cells and therefore you are no longer able to darken at all
 
1 - 6 of 6 Posts
Top